Alert archive / Florida / Coastal Flood Statements in 2009

Coastal Flood Statement 13, NWS Miami, FL

March 19, 2009Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Mar 19, 2009, 4:57 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It took effect at Mar 19, 2009, 8:00 AM EDT. It was in force for 9 days.

The area

The counties it named.

The facts

Issued
Mar 19, 2009, 4:57 AM EDT (08:57 UTC)
In effect from
Mar 19, 2009, 8:00 AM EDT
Expired
Mar 27, 2009, 8:00 PM EDT
In force
9 days
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.0 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2009-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2009-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
688 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS42 KMFL 190857
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
457 AM EDT THU MAR 19 2009

FLZ168-172-173-200000-
/O.NEW.KMFL.CF.S.0013.090319T1200Z-090320T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
457 AM EDT THU MAR 19 2009

...HIGH RISK OF RIP CURRENTS THROUGH TONIGHT...

EAST WINDS OF 10 TO 15 MPH ALONG WITH NORTHEAST SWELLS OF 2 TO 4
FEET WILL LEAD TO A HIGH RISK FOR RIP CURRENTS TODAY INTO TONIGHT FOR
THE ATLANTIC BEACHES OF SOUTH FLORIDA. SWIMMING IS NOT RECOMMENDED
DUE TO THE DANGERS POSED BY RIP CURRENTS.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN
SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

BAXTER
9 follow-up statements
000 
WHUS42 KMFL 192235
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
635 PM EDT THU MAR 19 2009

FLZ168-172-173-201200-
/O.CON.KMFL.CF.S.0013.000000T0000Z-090320T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
635 PM EDT THU MAR 19 2009

...HIGH RISK OF RIP CURRENTS THROUGH TONIGHT...

NORTH NORTHEAST WINDS OF 10 MPH ALONG WITH NORTHEAST SWELLS 
OF 2 TO 4 FEET WILL LEAD TO A HIGH RISK FOR RIP CURRENTS THROUGH
TONIGHT FOR THE ATLANTIC BEACHES OF SOUTH FLORIDA. SWIMMING IS NOT
RECOMMENDED DUE TO THE DANGERS POSED BY RIP CURRENTS.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$
000 
WHUS42 KMFL 200926
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
526 AM EDT FRI MAR 20 2009

FLZ168-172-173-211200-
/O.EXT.KMFL.CF.S.0013.000000T0000Z-090321T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
526 AM EDT FRI MAR 20 2009

...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST
SATURDAY MORNING FOR ALL ATLANTIC COAST BEACHES...

NORTH-NORTHEASTERLY WINDS IN THE 10 TO 15 MPH RANGE WILL PERSIST
ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA TODAY. THIS
WIND FLOW...WHEN COMBINED WITH THE EFFECTS OF A 2 TO 4 FOOT
NORTHEAST SWELL...WILL LEAD TO A VERY HIGH RISK OF RIP CURRENTS
ALONG THE BEACHES OF MIAMI-DADE...BROWARD...AND PALM BEACH
COUNTIES. ALTHOUGH THE SWELL IS FORECAST TO DIMINISH LATER
TONIGHT...NORTHEAST WINDS WILL LIKELY STRENGTHEN...WITH A HIGH
RISK OF RIP CURRENTS CONTINUING THROUGH AT LEAST SATURDAY MORNING.
SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS POSED BY RIP
CURRENTS.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN
SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

70/DD
000 
WHUS42 KMFL 210918
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
518 AM EDT SAT MAR 21 2009

FLZ168-172-173-221200-
/O.EXT.KMFL.CF.S.0013.000000T0000Z-090323T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
518 AM EDT SAT MAR 21 2009

...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST SUNDAY
EVENING FOR ALL ATLANTIC COAST BEACHES...

NORTHEAST WINDS OF 10 TO 15 MPH...ALONG WITH HIGHER GUSTS...WILL
PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA
THROUGH LATE SUNDAY. THIS WIND FLOW...WHEN COMBINED WITH THE
EFFECTS OF A 2 TO 4 FOOT NORTHEAST SWELL...WILL LEAD TO A VERY
HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE...
BROWARD...AND PALM BEACH COUNTIES. SWIMMING IS NOT RECOMMENDED DUE
TO THE DANGERS POSED BY THE RIP CURRENTS.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN
SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

70/DD
000 
WHUS42 KMFL 220917
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
517 AM EDT SUN MAR 22 2009

FLZ168-172-173-231100-
/O.EXT.KMFL.CF.S.0013.000000T0000Z-090324T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
517 AM EDT SUN MAR 22 2009

...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST MONDAY
EVENING FOR ALL ATLANTIC COAST BEACHES...

EAST TO NORTHEAST WINDS IN THE 15 TO 20 MPH RANGE...ALONG WITH
HIGHER GUSTS...WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF
SOUTH FLORIDA THROUGH LATE MONDAY. THIS WIND FLOW...WHEN COMBINED
WITH THE EFFECTS OF A 2 TO 3 FOOT NORTHEAST SWELL...WILL LEAD TO A
VERY HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE...
BROWARD...AND PALM BEACH COUNTIES. SWIMMING IS NOT RECOMMENDED DUE
TO THE DANGERS POSED BY THE RIP CURRENTS.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN
SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

70/DD
000 
WHUS42 KMFL 230915
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
515 AM EDT MON MAR 23 2009

FLZ168-172-173-241100-
/O.EXT.KMFL.CF.S.0013.000000T0000Z-090325T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
515 AM EDT MON MAR 23 2009

...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST
TUESDAY EVENING FOR ALL ATLANTIC COAST BEACHES...

EASTERLY WINDS IN THE 15 TO 20 MPH RANGE...ALONG WITH HIGHER
GUSTS...WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH
FLORIDA THROUGH LATE TUESDAY. THIS WIND FLOW...WHEN COMBINED WITH
THE EFFECTS OF A 1 TO 3 FOOT NORTHEAST SWELL...WILL LEAD TO A VERY
HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE...
BROWARD...AND PALM BEACH COUNTIES. SWIMMING IS NOT RECOMMENDED DUE
TO THE DANGERS POSED BY THE RIP CURRENTS.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN
SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

70/DD
000 
WHUS42 KMFL 240922
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
522 AM EDT TUE MAR 24 2009

FLZ168-172-173-251100-
/O.EXT.KMFL.CF.S.0013.000000T0000Z-090326T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
522 AM EDT TUE MAR 24 2009

...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST
WEDNESDAY EVENING FOR ALL ATLANTIC COAST BEACHES...

A STIFF EASTERLY BREEZE IN THE 15 TO 20 MPH RANGE...ALONG WITH
HIGHER GUSTS...WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF
SOUTH FLORIDA THROUGH LATE WEDNESDAY. THIS WIND FLOW ALONE WILL
LEAD TO A VERY HIGH RISK OF RIP CURRENTS ALONG THE BEACHES OF
MIAMI-DADE...BROWARD...AND PALM BEACH COUNTIES...DESPITE A
DIMINISHING TREND IN THE RECENT SWELL. SWIMMING IS NOT RECOMMENDED
DUE TO THE DANGERS POSED BY THE RIP CURRENTS.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN
SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

70/DD
000 
WHUS42 KMFL 250934
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
534 AM EDT WED MAR 25 2009

FLZ168-172-173-261100-
/O.EXT.KMFL.CF.S.0013.000000T0000Z-090327T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
534 AM EDT WED MAR 25 2009

...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST
THURSDAY EVENING FOR ALL ATLANTIC COAST BEACHES...

EAST TO SOUTHEASTERLY WINDS OF 15 TO 20 MPH...ALONG WITH HIGHER
GUSTS...WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH
FLORIDA THROUGH LATE THURSDAY. THIS WILL RESULT IN A VERY HIGH
RISK OF RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE...
BROWARD...AND PALM BEACH COUNTIES. SWIMMING IS NOT RECOMMENDED DUE
TO THE DANGERS POSED BY THE RIP CURRENTS.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN
SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

70/DD
000 
WHUS42 KMFL 260930
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
530 AM EDT THU MAR 26 2009

FLZ168-172-173-271100-
/O.EXT.KMFL.CF.S.0013.000000T0000Z-090328T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
530 AM EDT THU MAR 26 2009

...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST FRIDAY
EVENING FOR ALL ATLANTIC COAST BEACHES...

A SOUTHEASTERLY WIND OF 15 TO 20 MPH...ALONG WITH HIGHER GUSTS...
WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA
THROUGH LATE FRIDAY. THE EFFECTS OF THIS WIND...WHEN COUPLED WITH
AN INCREASING NORTHEAST SWELL...WILL RESULT IN A VERY HIGH RISK OF
RIP CURRENTS ALONG THE BEACHES OF MIAMI-DADE...BROWARD...AND PALM
BEACH COUNTIES. SWIMMING IS NOT RECOMMENDED DUE TO THE DANGERS
POSED BY THE RIP CURRENTS.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN
SWIM TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

70/DD
000 
WHUS42 KMFL 270927
CFWMFL

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
527 AM EDT FRI MAR 27 2009

FLZ168-172-173-280000-
/O.CON.KMFL.CF.S.0013.000000T0000Z-090328T0000Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
527 AM EDT FRI MAR 27 2009

...HIGH RISK OF RIP CURRENTS WILL CONTINUE THROUGH AT LEAST
THIS EVENING FOR ALL ATLANTIC BEACHES...

A SOUTHEASTERLY WIND OF 15 TO 20 MPH...ALONG WITH HIGHER GUSTS...
WILL PERSIST ALONG THE ATLANTIC COAST BEACHES OF SOUTH FLORIDA
THROUGH LATE TODAY. THIS, COMBINED WITH A SMALL TO MODERATE NORTHEAST
SWELL, WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG THE
BEACHES OF MIAMI-DADE, BROWARD AND PALM BEACH COUNTIES. SWIMMING
IS NOT RECOMMENDED.

A RIP CURRENT IS A 10 TO 30 YARD WIDE CHANNEL OF WATER THAT CAN
PULL EVEN A STRONG SWIMMER FROM NEAR OR INSIDE THE SAND BAR INTO
DEEPER WATER. DUE TO THE LIFE THREATENING DANGERS THAT THESE
STRONG CURRENTS OF WATER POSE...SWIMMING IS NOT ADVISED.

IF YOU DO GO INTO THE WATERS...SWIM AT GUARDED BEACHES AND HEED
THE ADVICE OF THE BEACH PATROL. IF CAUGHT IN THE SEAWARD PULL OF
A RIP CURRENT DO NOT ATTEMPT TO MOVE DIRECTLY TOWARD SHORE.
INSTEAD...MOVE SIDEWAYS ACROSS THE RIP CURRENT UNTIL THE PULL
EASES.

AN ALTERNATE METHOD OF ESCAPE IS TO LET THE RIP CURRENT PULL YOU
SEAWARD 50 TO 100 YARDS...WHERE THE FORCE WEAKENS...AND THEN SWIM
TOWARD THE BEACH AT AN ANGLE AWAY FROM THE CURRENT.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Mar 19, 3:55 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Mar 19, 3:55 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
355 AM EDT THU MAR 19 2009

...ONE MORE DAY OF RAINFALL THEN DRY WEATHER RETURNS TO SOUTH FLORIDA...
...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THIS WEEKEND...

.DISCUSSION...
THE STATIONARY FRONT WAS WASHING OUT EARLY THIS MORNING OVER
SOUTHERN PORTIONS OF SOUTH FLORIDA...AND SHOULD BE DISSIPATED BY
THIS AFTERNOON INTO EARLY THIS EVENING. AT THE SAME TIME...A MID
TO UPPER LEVEL TROUGH OF LOW PRESSURE OVER THE EASTERN GULF OF
MEXICO EARLY THIS MORNING WILL MOVE THROUGH SOUTH FLORIDA TODAY
BRINING IN DRIER AIR TO THE AREA. THE DRY AIR WILL WORK FROM WEST
TO EAST ACROSS THE CWA DURING THE DAY HOURS. SO WILL CONTINUE WITH
THE NUMEROUS POPS OVER THE EAST COAST METRO AREAS TAPERING DOWN
TO SCATTERED POPS ALONG THE WEST COST METRO AREAS THIS
MORNING...BEFORE GOING SCATTERED ACROSS ALL OF THE CWA THIS
AFTERNOON.

THE MIA EVENING SOUNDING ALSO SHOW THAT THE CAPE WAS BETWEEN 500
TO 1000 WITH THE 500 MB TEMP BETWEEN -13 TO -15C. THIS USUALLY
MEANS THAT WE CAN SEE THUNDERSTORMS. HOWEVER...DUE TO THE CLOUD
COVER OVER THE CWA THE ATMOSPHERE WILL BE STABLE TODAY. SO WILL
ONLY MENTION ISOLATED STORMS FOR THE AFTERNOON HOURS. ANY STORMS
THAT DO DEVELOP THIS AFTERNOON COULD BECOME STRONG WITH THE
PRIMARY IMPACTS BEING GUSTY WINDS AND SMALL HAIL. SO WILL MENTION
THIS IN THE MORNING HWO PRODUCT.

ON FRIDAY...AND ANOTHER COLD FRONT LOCATED OVER THE CENTRAL PLAIN
STATES WILL MOVE SOUTH AND THROUGH SOUTH FLORIDA LATE FRIDAY
AFTERNOON INTO FRIDAY EVENING. THIS FRONT WILL REINFORCE THE DRY
AIR OVER THE CWA FOR THE WEEKEND. AT THE SAME TIME...A STRONG HIGH
PRESSURE WILL ALSO DEVELOP OVER THE MID ATLANTIC STATES. THIS WILL
ALLOW FOR THE PRESSURE GRADIENT TO TIGHTEN OVER THE CWA...AND
ALLOW FOR THE WINDS TO BECOME BREEZE TO WINDY.

THERE COULD ALSO BE AN ISOLATED SHOWER OR TWO ON THE NORTHEAST
WINDS THIS WEEKEND OVER THE ATLANTIC WATERS THAT COULD MOVE INTO
THE EAST COAST METRO AREAS BEFORE DISSIPATING. SO HAVE KEPT THE
EAST COAST METRO AREAS IN A SLIGHT CHANCE OF SHOWERS THIS
WEEKEND...WHILE REST OF THE CWA WILL REMAIN DRY.

.EXTENDED FORECAST...
THE STRONG HIGH WILL THEN SLOWLY WEAKEN WHILE MOVING INTO THE
WESTERN ATLANTIC WATERS DURING THE EARLY TO MIDDLE OF NEXT WEEK.
THIS WILL ALLOW FOR THE PRESSURE GRADIENT TO RELAX OVER THE CWA
AND KEEP THE DRY AIR IN PLACE. SO WILL CONTINUE TO SHOW DRY
WEATHER FOR SOUTH FLORIDA FOR EARLY TO MIDDLE OF NEXT WEEK.

&&

.MARINE...
THE WINDS TODAY WILL BE FROM THE EAST AT 10 TO 15 KNOTS...BEFORE
SLOWLY SWINGING TO A NORTHEAST AND INCREASING TO 15 TO 20 KNOTS BY
FRIDAY NIGHT. THE WINDS WILL THEN REMAIN NORTHEAST THIS WEEKEND
WHILE INCREASING TO 20 TO 25 KNOTS.

THERE IS ALSO A NORTHEAST SWELL OF 3 TO 4 FEET IN THE ATLANTIC
WATERS EARLY THIS MORNING THAT WILL CONTINUE TODAY INTO
TONIGHT...BEFORE DECREASING TO 2 FEET ON FRIDAY. THE NORTHEAST
SWELL THEN INCREASE BACK TO 3 TO 4 FEET THIS WEEKEND...DUE TO THE
STRONG NORTHEAST WINDS OVER THE ATLANTIC WATERS.

THE COMBINATION OF THE NORTHEAST SWELLS AND THE EAST TO NORTHEAST
WINDS WILL ALLOW FOR THE ATLANTIC SEAS TODAY INTO TONIGHT TO BE 2
TO 4 FEET UP TO 5 FEET IN THE GULF STREAM. THE SEAS WILL THEN
INCREASE TO SCA CONDITIONS FRIDAY NIGHT...AND UP TO 11 FEET IN THE
GULF STREAM THIS WEEKEND.

FOR THE GULF SIDE...THE SEAS WILL REMAIN BELOW SCA CONDITIONS.
HOWEVER...THE OFFSHORE GULF WATERS COULD GET UP TO SCEC CONDITIONS
THIS WEEKEND.

WITH THE NORTHEAST SWELLS AND THE THE WINDY NORTHEAST WINDS...THERE
COULD BE SOME MINOR BEACH EROSION ALONG THE BEACHES OF PALM BEACH
COUNTY DURING HIGH TIDE.

THERE WILL ALSO BE A HIGH RISK OF RIP CURRENTS ALONG THE EAST
COAST BEACHES OF SOUTH FLORIDA TODAY INTO THIS WEEKEND...DUE TO
THE NORTHEAST SWELLS AND THE NORTHEAST TO EAST WINDS. SO WILL
MENTION THIS IN THE HWO AND HEADLINE IN THE ZONES.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES TODAY WILL REMAIN ABOVE THE 35 PERCENT
CRITICAL VALUE...DUE TO THE LOW LEVEL MOISTURE IN PLACE. ON
FRIDAY...MOST OF THE CWA WILL REMAIN ABOVE THE 35 PERCENT CRITICAL
VALUE...EXCEPT FOR THE NORTHWEST INTERIOR AREAS COULD SEE TWO TO
THREE HOURS OF BELOW 35 PERCENT CRITICAL VALUE.

THE RELATIVE HUMIDITIES THIS WEEKEND WILL THEN FALL BELOW 35
PERCENT OVER THE WESTERN INTERIOR AREAS FOR TWO TO THREE HOURS ON
SATURDAY...AND THEN NEAR 4 HOURS ON SUNDAY.

SO WILL CONTINUE TO MONITOR THE LATEST MODEL RUNS ON THE RELATIVE
HUMIDITIES FOR THIS WEEKEND...AND IF THE TREND CONTINUES THEN A
WATCH MIGHT BE NEEDED LATER TODAY OR FRIDAY FOR THE WEEKEND FOR
THE WESTERN INTERIOR AREAS.

&&

.HYDROLOGY...
MIA DOPPLER RADAR HAS SHOWN THAT MOST OF THE INTERIOR AND WEST
COAST METRO AREAS HAVE SEEN BETWEEN A TENTH TO HALF AN INCH DURING
THE LAST 24 HOUR...WHILE THE EAST COAST METRO AREAS SEEN BETWEEN 1
TO 3 INCHES DURING THE LAST 24 HOURS. THE ONLY EXCEPTION TO THIS
IS OVER NORTHEAST BROWARD AND SOUTHEAST PALM BEACH COUNTIES WHERE
THEY SAW BETWEEN 4 TO 7 INCHES. A SPOTTER REPORTED 7.58 INCHES
JUST NORTH OF OAKLAND PARK IN BROWARD COUNTY.

ATTENTION RAINFALL AMOUNTS OF TENTH TO QUARTER OF AN INCH CAN BE
EXPECTED OVER THE INTERIOR AND WEST COAST METRO AREAS
TODAY...WHILE THE EAST COAST METRO AREAS CAN EXPECT BETWEEN HALF
AND INCH TO ONE INCH WITH LOCALLY HIGHER AMOUNTS IN ANY
THUNDERSTORMS THAT DO DEVELOP.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  76  64  80  68 / 70 30 20 20
FORT LAUDERDALE  76  66  80  69 / 70 30 20 20
MIAMI            77  65  81  68 / 70 30 20 20
NAPLES           79  62  82  62 / 50 20 20 10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...54/BNB
SHORT TERM/AVIATION...65/GS
Hazardous weather outlook, Mar 18, 9:15 PM EDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
915 PM EDT WED MAR 18 2009

FLZ063-066>075-168-172>174-191000-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
915 PM EDT WED MAR 18 2009

...LOCALLY HEAVY RAINFALL ATLANTIC COAST TONIGHT...
...SLIGHT CHANCE OF THUNDERSTORMS EAST AREAS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

FLOODING: LOCALLY HEAVY RAIN WILL CONTINUE ACROSS PORTIONS OF
THE EAST COAST METROPOLITAN AREAS TONIGHT...RESULTING IN
LOCALIZED STREET FLOODING. THE HEAVIEST RAINFALL WILL OCCUR
ACROSS BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES.

THUNDERSTORMS: THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS ALL
OF MAINLAND SOUTH FLORIDA TONIGHT. THE MAIN IMPACT FROM THESE STORMS
WILL BE HEAVY RAINS AND OCCASIONAL LIGHTNING STRIKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

UNSTABLE ATMOSPHERIC CONDITIONS AND AFTERNOON HEATING COULD RESULT
IN AN INCREASED CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON. A FEW
OF THESE STORMS COULD BECOME STRONG WITH STRONG GUSTY WINDS,
FREQUENT LIGHTNING STRIKES AND HEAVY RAINS.

NORTHEAST TO EAST WINDS COMBINED WITH A SMALL NORTHEAST SWELL WILL
LEAD TO AN INCREASED THREAT OF RIP CURRENTS ALONG THE ATLANTIC
BEACHES THURSDAY AND THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:12 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach4 hr

Nearby

Coastal Flood Statements in Florida, 2009Every coastal flood statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.